Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mental issues when dealing with HIV and treatment
Sep 29, 2010

Hi Dr. Henry

I was diagnosed a little over a year ago with poor numbers (CD4 78, CD4% 6) otui caleand this has SLOWLY rebounded (now 150/15%) with Atripla. Undetectable since the first bloodwork six weeks after I started and have stayed generally healthy. I say generally because I'm just "freaked out" all of the time...pardon that expression but it's the best way to describe it. My doctor says the aches/pains are anxiety related but she doesn't feel like I need anxiety meds. Fair enough. I'm on Bactrim and also Neurontin to deal with some foot tingling so I really don't want more pills if I can avoid it!

What's really bad is reading online...anal cancer, KS, lymphomas, PML, etc etc etc. I know it's good to be educated and I've tried to balance education with stepping away from the computer and not making myself crazy. But I have to admit that I get literally scared when reading this site and others. (Don't get me wrong: love the site and you guys are godsends, but it's still frightening 15 months later!)

Any suggestions other than a straightjacket? :-)

Response from Dr. Henry

It is tough to try and be positive in many situations. The good news is that if your HIV levels are undetectable then you have achieved some level of significant protection from a wide variety of HIV related problems. Appropriate periodic assessment/screening for other potential complications as well as prophylaxis when needed (CD4 < 200) can protect health in a major way. Counseling might be indicated as well as exercise/working on hobbies/activities that can be refreshing for your mind/body. KH



Previous
HIV Meds interferring with Chemotherapy
Next
Atripla + Naispan

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement